AdviceDogs

Can a Dog Still Have Pink Gums After Being Euthanized?

I just had a 13 yr old GSP euthanized (many medical problems at end), and we stayed through the entire process of the sedation injection that took 15 minutes to knock him out. His tongue fell out of his mouth and remained there as he gave in to sedation, then the vet administered a pink drug. But I wanted to know he wasn't going to wake up. During our 10 mins afterwards of saying goodbye, I was bothered that his gums were still very pink and had quick capillary refill even though the vet heard no heartbeat nor lung sounds. He remained warm till we left.

Ad

I am just scared he'll be the one who wakes up the next day, when the office is closed due to Christmas. Can gums have capillary refill 15 mins after euthanasia?

Add your voice! Click below to answer. ThriftyFun is powered by your wisdom!

December 26, 20180 found this helpful

Normal capillary refill is 2 seconds or less. I would ask the vet if I were you.

Reply Was this helpful? Yes
December 27, 20180 found this helpful

Sending prayers on your loss. Hopefully your vet can help your questions and maybe help you find some grief counseling. Losing a beloved fur child is very hard. be easy on yourself!

Reply Was this helpful? Yes
December 28, 20180 found this helpful

Giving up a pet is a very hard thing to do, especially when they have been with you for many years.

Ad


And then to feel bad and have questions about how the end was done must leave you with a much bigger sense of loss.

I do not believe in making phone calls when something like this needs answers so please make an appointment to discuss this with your vet in person. They should be very willing to answer your questions but I would not really expect them to say they might have made mistake or a miscalculation of what meds to use.

If you do not like the answers or attitude they give you then maybe you could try seeing a vet at your local humane society. Perhaps they can answer some of your questions.

I feel sure your friend was not in any pain even if it took longer for the meds to take affect but it is possible the vet miscalculated on how much or what kind of medication to use in your case.

Ad


And, I also do not think your questions are out of line so keep asking until you are satisfied with the answers.

Reply Was this helpful? Yes

Add your voice! Click below to answer. ThriftyFun is powered by your wisdom!

Related Content
Categories
Pets Dogs AdviceDecember 26, 2018
Guides
More
🎉
New Years Ideas!
Facebook
Pinterest
YouTube
Instagram
Contests!
Newsletters
Ask a Question
Share a Post
Categories
Better LivingBudget & FinanceBusiness and LegalComputersConsumer AdviceCraftsEducationEntertainmentFood and RecipesHealth & BeautyHolidays and PartiesHome and GardenMake Your OwnOrganizingParentingPetsPhotosTravel and RecreationWeddings
Published by ThriftyFun.

Desktop Page | View Mobile

Disclaimer | Privacy Policy | Contact Us

© 1997-2018 by Cumuli, Inc. All Rights Reserved.

Generated 2018/12/28 14:10:02 in 1 secs. ⛅️️ ⚡️
Loading Something Awesome!